Open Access
June, 1950 Some Problems in Minimax Point Estimation
J. L. Hodges Jr., E. L. Lehmann
Ann. Math. Statist. 21(2): 182-197 (June, 1950). DOI: 10.1214/aoms/1177729838


In the present paper the problem of point estimation is considered in terms of risk functions, without the customary restriction to unbiased estimates. It is shown that, whenever the loss is a convex function of the estimate, it suffices from the risk viewpoint to consider only nonrandomized estimates. For a number of specific problems the minimax estimates are found explicitly, using the squared error as loss. Certain minimax prediction problems are also solved.


Download Citation

J. L. Hodges Jr.. E. L. Lehmann. "Some Problems in Minimax Point Estimation." Ann. Math. Statist. 21 (2) 182 - 197, June, 1950.


Published: June, 1950
First available in Project Euclid: 28 April 2007

zbMATH: 0038.09802
MathSciNet: MR35949
Digital Object Identifier: 10.1214/aoms/1177729838

Rights: Copyright © 1950 Institute of Mathematical Statistics

Vol.21 • No. 2 • June, 1950
Back to Top